MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 305064
Medical Device Problem Code Material Perforation (2205)
Health Effect - Clinical Code Needle Stick/Puncture (2462)
Date of Event 10/08/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd syr 10ml ll w/ndl 18x1-1/2 blunt fill needle went through the shield.The following information was provided by the initial reporter: material#: 305064.Batch#: 5216331.Verbatim: rcc received a complaint via email.Injuries or adverse event: no.Item: 3050694.Quantity affected: 1 each.Serial/lot number: (b)(6).Po: (b)(4) are any samples available for return? yes.Reported issue: accidentally poked by a needle from a sealed syringe- and-needle combo package.The exposure occurred when handling the unopened package, and the needle punctured through the packaging, resulting in a needlestick injury.Customer disposition request: log only.
 
Additional Manufacturer Narrative
(b)(4) follow up for device evaluation.Two samples of 10ml luer-lok syringes with 18x1-1/2" needle attached (part number 305064, batch 5216331) were received and evaluated.One sample was received in a sealed package with complete product information on the top web and exhibited no defects.The second sample was received in an unsealed package, and the needle shield was broken at the tip, resulting in a live needle condition.This observed condition is non-conforming to product specifications.The potential root cause of the shield damage is associated with the assembly process.Furthermore, a device history record review was completed for provided lot number 5216331.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key23468830
Report Number1213809-2025-00699
Device Sequence Number8727778
Product Code FMF
UDI-Device Identifier00382903050642
UDI-Public(01)00382903050642(10)5216331
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305064
Device Lot Number5216331
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/13/2025
Supplement Date Received by Manufacturer11/15/2025
Initial Report FDA Received Date11/04/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown